Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 24, 2007, 2:24 PM MDT for Bernalillo County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2007, 2:24 PM MDT (20:24 UTC)
- Expired
- Jul 24, 2007, 3:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 242025 SVRABQ NMC001-242115- /O.NEW.KABQ.SV.W.0162.070724T2024Z-070724T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 224 PM MDT TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 315 PM MDT * AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TRAMWAY AND CENTRAL...AND MOVING WEST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOUR HILLS...DOWNTOWN ALBUQUERQUE...SOUTH VALLEY... AROUND 300 PM MDT... HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. HEAVY RAINS MAY FLOOD INTERSECTIONS...DITCHES AND UNDERPASSES. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3499 10636 3522 10638 3521 10681 3493 10679 $$ 19
2 follow-up statements
000 WWUS55 KABQ 242051 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT TUE JUL 24 2007 NMC001-242115- /O.CON.KABQ.SV.W.0162.000000T0000Z-070724T2115Z/ BERNALILLO- 251 PM MDT TUE JUL 24 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BERNALILLO COUNTY UNTIL 315 PM MDT... AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIRTLAND AIR FORCE BASE...MOVING WEST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH VALLEY AND PAJARITO AROUND 315 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3499 10636 3522 10638 3521 10681 3493 10679 $$ 19
000 WWUS55 KABQ 242117 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT TUE JUL 24 2007 NMC001-242126- /O.EXP.KABQ.SV.W.0162.000000T0000Z-070724T2115Z/ BERNALILLO- 317 PM MDT TUE JUL 24 2007 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR CENTRAL BERNALILLO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR BERNALILLO COUNTY UNTIL 4 PM MDT. LAT...LON 3499 10636 3522 10638 3521 10681 3493 10679 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:08 AM MDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jul 24, 3:08 AM MDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 AM MDT TUE JUL 24 2007 .DISCUSSION...SHORT WAVE ENERGY IN NE NM AND INCREASINGLY DIFFLUENT FLOW ALOFT AS OF THIS WRITING AND STILL SOME SHOWERS AND STORMS HANGING ON DESPITE THE TIME OF DAY. SHOULD SEE SOMEWHAT OF AN UPTURN IN CONVECTION ACROSS A GOOD PORTION OF THE STATE TODAY WITH THE FAR NORTHEAST CORNER AND THE SOUTHWEST QUARTER OR SO NOT AS LIKELY TO SEE AN INCREASE IN ACTIVITY DUE TO THEIR LOCATION RELATIVE TO THE UPPER LEVEL DISTURBANCES. MOISTURE CERTAINLY SUFFICIENT FOR LOCALIZED HEAVY RAIN AMOUNTS...BUT NOT QUITE AS JUICY AS A COUPLE DAYS OR SO AGO. ALSO INDIVIDUAL CELLS SHOULD MOVE FAST ENOUGH...GENERALLY FROM NE TO SW...THAT LONG LASTING HEAVY RAINFALL IS NOT THAT LIKELY ASIDE FROM AN ISOLATED CASE OF TRAINING. SO WILL STAY AWAY FROM A FLASH FLOOD WATCH ISSUANCE FOR THIS FCST PACKAGE. EASTERN AND CENTRAL AREAS WILL SEE LESS ACTIVITY WED COMPARED TO TODAY IN THE WAKE OF DEPARTING DISTURBANCE. NAM AND GFS BOTH STILL IN FAIR AGREEMENT ABOUT ANOTHER DISTURBANCE AND BACK DOOR BOUNDARY COMING INTO NE NM BETWEEN THU AND THU NIGHT SO RAISED POPS A LITTLE FOR NE NM THU AND MUCH OR E NM FOR THU NIGHT. STILL SHOULD HAVE SOME LEFTOVER CONVECTION FOR END OF WEEK AND WEEKEND...BUT THAT IS GETTING TOO FAR AHEAD TO REALLY TIME SUBTLE...PARTLY OR TOTALLY CONVECTION INDUCED...DISTURBANCES. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 93 64 93 63 / 30 40 20 30 GALLUP.......................... 86 58 85 57 / 30 40 30 30 GRANTS.......................... 85 57 86 56 / 30 40 20 30 GLENWOOD........................ 87 62 89 62 / 40 30 30 30 CHAMA........................... 79 49 83 49 / 40 20 20 30 LOS ALAMOS...................... 82 54 87 56 / 30 20 10 20 RED RIVER....................... 73 46 76 44 / 30 20 20 20 TAOS............................ 83 52 89 53 / 30 20 20 20 SANTA FE........................ 83 56 87 58 / 30 20 10 20 SANTA FE AIRPORT................ 85 59 89 59 / 30 20 10 20 ESPANOLA........................ 88 59 91 59 / 30 20 10 20 ALBUQUERQUE HEIGHTS............. 89 67 92 69 / 30 30 10 20 ALBUQUERQUE VALLEY.............. 90 66 93 67 / 30 30 10 20 ALBUQUERQUE FOOTHILLS........... 87 63 90 64 / 30 20 10 20 ALBUQUERQUE WEST MESA........... 90 64 92 67 / 30 30 10 20 SOCORRO......................... 88 65 91 64 / 30 30 20 20 SANDIA PARK/CEDAR CREST......... 80 56 80 57 / 30 20 10 20 MORIARTY/ESTANCIA............... 85 59 85 58 / 30 20 10 20 CARRIZOZO....................... 86 61 92 64 / 30 30 10 20 RUIDOSO......................... 78 54 82 58 / 30 20 10 10 RATON........................... 85 54 88 55 / 10 10 5 10 LAS VEGAS....................... 81 54 85 55 / 20 20 10 20 ROY............................. 83 60 86 61 / 10 10 5 5 CLAYTON......................... 87 62 91 63 / 5 5 5 5 SANTA ROSA...................... 88 62 91 62 / 20 20 5 5 TUCUMCARI....................... 91 64 95 66 / 20 10 5 5 FORT SUMNER..................... 87 65 90 66 / 20 20 5 5 CLOVIS.......................... 87 63 92 64 / 20 10 5 5 PORTALES........................ 87 64 90 65 / 30 10 5 5 ROSWELL......................... 90 66 93 67 / 30 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jul 24, 6:00 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 24 2007 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...ISOLATED THUNDERSTORMS FROM NORTH CENTRAL AND NORTHWEST NEW MEXICO SOUTHWARD THROUGH CENTRAL AND SOUTHEAST NEW MEXICO COULD PRODUCE HALF TO THREE QUARTER INCH DIAMETER HAIL AND WIND GUSTS OF 40 TO 50 MPH THIS AFTERNOON INTO EARLY EVENING. LOCALIZED INSTANCES OF VERY HEAVY RAINFALL MAY CAUSE A FEW ARROYOS AND SMALL STREAMS TO RUN HIGH WITH FAST FLOWING AND TURBULENT SURGES OF WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT ANY AREAS OF FLOODING OR SEVERE WEATHER. 43
In the hours before
Special weather statement, Jul 24, 2:17 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 217 PM MDT TUE JUL 24 2007 NMZ003-009-010-242100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 217 PM MDT TUE JUL 24 2007 ...STRONG THUNDERSTORM MOVING OVER ALBUQUERQUE METRO AREA... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORM...CAPABLE OF PRODUCING A HALF TO THREE QUARTERS OF AN INCH OF RAIN IN 45 MINUTES...PEA TO DIME SIZE HAIL AND FREQUENT LIGHTNING STRIKES. MOVEMENT WAS SOUTHWEST AT 15 MPH. THIS STORM WILL MOVE FROM THE EASTERN PART OF THE METRO AREA ACROSS WESTERN SECTIONS THROUGH 3 PM. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:32 PM MDT | Flash Flood Warning | ABQ | Lincoln | 118 min |
| Jul 24, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.